Georgia, 2015

Tornadoes in Georgia, November 2, 2015

November 2, 2015 · NWS FFC · 2 events in 1 county or zone

A strong upper-level trough swept across the region during the day. Across central Georgia, south of a persistent stationary frontal boundary, the atmosphere was able to become moderately unstable.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A strong upper-level trough swept across the region during the day. Across central Georgia, south of a persistent stationary frontal boundary, the atmosphere was able to become moderately unstable. Strong shear and the moderate instability combined to produce a severe thunderstorms with two short-lived tornadoes in central Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 2, 4:00 PM EST, 6 minutes earlier.

Area forecast discussion, Nov 2, 4:00 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EST MON NOV 2 2015

.UPDATE...
THE STORM SYSTEM CONTINUES TO MOVE EAST ACROSS THE STATE AND WAS
ABLE TO REMOVE A FEW COUNTIES IN OUR SOUTHEASTERN CWA OUT OF THE
WATCH. THERE ARE STILL MULTIPLE COUNTIES REMAINING IN THE WATCH
WHICH CONTINUES TO 00Z. CONDITIONS ARE STILL FAVORABLE FOR AN
ISOLATED TORNADO TO DEVELOP IN THAT AREA. AS THIS SYSTEM CONTINUES
TO MOVE EAST WE WILL BE ABLE TO REMOVE MORE COUNTIES OVER THE NEXT
FEW HOURS.

&&

.PREV DISCUSSION... /ISSUED 239 PM EST MON NOV 2 2015/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

WEAK LOW PRESSURE CONTINUES TO LIFT SLOWLY NORTHEAST WITH A BROAD
CENTER NOTED FROM THE WESTERN MOST PANHANDLE OF FLORIDA THROUGH
MONTGOMERY AND INTO PORTIONS OF NW AND WEST CENTRAL GEORGIA. THIS
CONTINUES TO LEAD TO TWO DISTINCTLY OPPOSED AIRMASS MAKEUPS WITH
RELATIVELY COOL CONDITIONS TO THE NORTH AND  INCREASINGLY WARM
AND UNSTABLE CONDITIONS TO THE SOUTH. IN FACT...OVER SE PORTIONS
OF THE AREA...SEEING SOME LOWER AND EVEN MID 80S DEVELOP WITH VERY
MOIST CONDITIONS EVIDENT BY DEWPOINTS IN THE LOWER TO MID 70S.
THIS HAS ALLOWED FOR CAPE VALUES TO INCREASE TO NEAR 2000 J/KG
ALONG THE LEADING EDGE OF THIS ACTIVITY WHILE LOW LEVEL HELICITY
VALUES REMAIN MORE THAN ADEQUATE TO PRODUCE ISOLATED TORNADOES.
TORNADO WATCH IN EFFECT FOR THIS AREA THROUGH 7 PM TONIGHT.

LATEST SHORT TERM GUIDANCE IS SHOWING ENHANCED CAPE FIELDS HOLDING
ON A LITTLE LONGER THAN FIRST THOUGH THIS EVENING WITH 1000 J/KG
MAINTAINING OVER EXTREME SE SECTIONS THROUGH 03Z. FOR THIS REASON
WILL NEED TO MONITOR EVOLUTION OF SEVERE THREAT FOR THESE SE
COUNTIES BASED ON THIS NEW TIMING. COULD VERY WELL WORK OUT THOUGH
AS MAIN BAND MAY STABILIZE THOSE REMAINING COUNTIES JUST AS THE
WATCH IS EXPIRING.

REGARDLESS...POPS WILL BE HIGH FOR THE SOUTHERN TIER OF THE
FORECAST AREA AND WILL MAINTAIN CATEGORICAL POPS THROUGH 00Z AND
LIKELY POPS THROUGH 06Z. THEREAFTER WILL NEED TO MONITOR FOG AND
DRIZZLE POTENTIAL AS LOW LEVEL MOISTURE REMAINS QUITE PLENTIFUL
OVER THE AREA. EXPECT AREAS OF FOG TO DEVELOP BUT MORE UNCERTAINTY
ON DENSE FOG POTENTIAL. WITH THE AMOUNT OF RAIN OVER THE AREA THE
LAST 72 HOURS...NOT HARD TO SEE A SCENARIO FOR WIDESPREAD DENSE
FOG AND WILL NEED TO MONITOR FOR POSSIBLE DENSE FOG ADVISORY.

OTHERWISE...UPPER TROUGH NEVER COMPLETELY MOVES THROUGH THE AREA
SO WE WILL BE LEFT WITH PLENTY OF LOW LEVEL MOISTURE AND LOW END
RAIN CHANCES FOR THE REMAINDER OF THE SHORT TERM PERIOD.

DEESE

LONG TERM /WEDNESDAY THROUGH MONDAY/...

LINGERING LOW LEVEL GULF/ATLANTIC MOISTURE ADVECTION INTO MIDWEEK
SHOULD ALLOW FOR SLIGHT TO LOW END CHANCE OF MAINLY LIGHT RAIN OR
DRIZZLE ACROSS PARTS OF THE AREA DRIVEN BY ISENTROPIC UPGLIDE
AGAINST A HYBRID CAD WEDGE. WEAKENING WEDGE BY THURSDAY SO HAVE
MOSTLY DRY. NEXT MAIN SYSTEM IS COMING INTO SOME BETTER CONSENSUS
AMONG MODEL SOLUTIONS WITH A LESS PROGRESSIVE FRONTAL SYSTEM FROM
THE NW. STILL GETTING PRETTY ELONGATED IN THE MOISTURE FIELD AND
REMOVED FROM GOOD DYNAMICS. THE FRONT SHOULD SLOWLY DRAG
SOUTHEASTWARD ACROSS THE CWA LATE FRIDAY INTO POSSIBLY SUNDAY SO
HAVE TRENDED MAINLY HIGHER CHANCE POPS ACCORDINGLY AND LINGER POPS
AT END OF PERIOD BASED ON PREVIOUS INCONSISTENCIES IN TIMING.
PROGGED INSTABILITY IS RATHER MODEST BUT ENOUGH TO INCLUDE SLIGHT
CHANCE THUNDER. TEMPS THROUGH FRIDAY SHOULD BE ABOVE NORMS WITH
MANY AREAS HAVING HIGHS OF LOW TO MID 70S THEN COOLING BACK DOWN
BY SATURDAY NIGHT BEHIND AFOREMENTIONED FRONT.

BAKER

HYDROLOGY...AREAS OF NORTH AND CENTRAL GA HAVE ALREADY HAD RECENT
RAINFALL OF 3 TO 6 INCHES...AND PORTIONS OF THE SE MAY SEE AN
ADDITIONAL 1 TO 2 INTO THIS EVENING AS ABNORMALLY EFFICIENT GULF
MOISTURE CONTINUES TO STREAM NORTHEASTWARD. TRAINING CELLS MORE
CONVECTIVE IN NATURE MAY END UP DROPPING LOCALLY HIGHER AMOUNTS OF
RAINFALL  LATER TODAY WITH AN APPROACHING LOW PRESSURE SYSTEM AND
INTERACTIONS ALONG A LIFTING WARM/WEDGE FRONT.

AVIATION...
18Z UPDATE...
BRIEF PERIOD OF MVFR THAT WAS GENERATED LARGELY BY THE FACT THAT
SHRA ACTIVITY WAS ABLE TO DISPERSE THE CIGS HAS SINCE ABATED. WHAT
WE ARE LEFT WITH IS PRETTY MUCH ALL IFR OVER THE NORTHERN MOST TAF
SITES WITH PERIODS OF -DZ AS WELL. EXPECT THIS TREND TO CONTINUE
FOR THE ENTIRE OVERNIGHT PERIOD WITH SOME LIFR AND EVEN VLIFR
POSSIBLE BY TUE MORNING. EXCEPTION WILL BE OVER MCN WHERE TSRA
WILL BE POSSIBLE AND WILL INCLUDE A TEMPO THERE FOR THE NEXT
SEVERAL HOURS. EVENTUALLY THOUGH...LIFR WILL TAKE HOLD THERE AS
WELL WITH NOT MUCH IMPROVEMENT EXPECTED THROUGH EARLY TUE.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TSRA POTENTIAL AND TIMING OF LIFR.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  66  57  69 /  40  20  20  20
ATLANTA         59  68  57  70 /  20  20  20  10
BLAIRSVILLE     56  68  55  69 /  30  20  20  20
CARTERSVILLE    58  69  56  70 /  30  20  10  10
COLUMBUS        62  76  59  76 /  20  10  20  20
GAINESVILLE     57  65  55  67 /  30  20  20  20
MACON           65  74  60  75 /  70  30  20  20
ROME            59  70  56  71 /  40  20  10  10
PEACHTREE CITY  57  69  56  71 /  20  20  20  20
VIDALIA         71  77  66  79 /  70  50  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...
CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DAWSON...DEKALB...DOOLY...DOUGLAS...FANNIN...
FAYETTE...FORSYTH...GILMER...GREENE...GWINNETT...HALL...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JONES...LAMAR...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PICKENS...
PIKE...POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...
SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TOWNS...TROUP...UNION...UPSON...WALTON...WEBSTER...WHITE...
WILKES.

TORNADO WATCH UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BLECKLEY...DODGE...EMANUEL...HOUSTON...JEFFERSON...
JOHNSON...LAURENS...MONTGOMERY...PULASKI...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WASHINGTON...WHEELER...WILCOX...WILKINSON.

&&

SHORT TERM...NLISTEMAA
LONG TERM....01
AVIATION...NLISTEMAA
Hazardous weather outlook, Nov 2, 1:55 PM EST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
155 PM EST MON NOV 2 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031545-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
155 PM EST MON NOV 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THREAT INCREASING ACROSS CENTRAL AND SOUTH GEORGIA...
...FLOODING WILL CONTINUE THROUGH THIS AFTERNOON...

THE POTENTIAL FOR SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS
AND SHORT-LIVED TORNADOES IS INCREASING THIS AFTERNOON. THIS IS FOR
AREAS MAINLY SOUTH AND EAST OF AN AMERICUS TO MACON TO MILLEDGVILLE
LINE. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF
CENTRAL AND SOUTH GEORGIA THROUGH EARLY THIS EVENING. LOCALLY HEAVY
RAIN WILL ACCOMPANY THE STORMS...PRODUCING AN ADDITIONAL 1/2 TO 1
INCH WITH ISOLATED AMOUNTS UP TO 2 INCHES. MINOR FLOODING OF LOW
LYING AREAS...ALONG WITH CREEKS...SMALL STREAMS AND POOR DRAINAGE
AREAS CAN BE EXPECTED.

FLOOD WARNINGS REMAIN IN EFFECT FOR SEVERAL CREEKS AND STREAMS
ACROSS METRO ATLANTA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE NEXT CHANCE FOR WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL
BE LATE FRIDAY INTO SUNDAY WITH AN APPROACHING FRONT FROM THE
NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED MAINLY ACROSS THE SOUTHERN AND
EASTERN COUNTIES OF THE FORECAST AREA CURRENTLY UNDER A TORNADO
WATCH. PLEASE SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

DJN

In the hours before

Special weather statement, Nov 2, 1:37 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 PM EST MON NOV 2 2015

GAZ104-021915-
SUMTER GA-
137 PM EST MON NOV 2 2015

AT 131 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS NEAR SMITHVILLE...OR 7 MILES NORTHWEST OF
LEESBURG...MOVING NORTHEAST AT 35 MPH. WEAK ROTATION HAS BEEN
DETECTED WITH THIS STORM AND MAY BE UPGRADED TO A WARNING.

  HAZARD...40 TO 50 MPH WIND AND ENHANCED RISK OF A BRIEF TORNADO.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. WHILE
           WINDS SHOULD RESULT IN MINOR DAMAGE TO TREE LIMBS AND
           BLOWING AROUND OF LIGHT...UNSECURED OBJECTS...THE LEADING
           EDGE OF THIS LINE OF STORMS HAS ALSO EXHIBITED AREAS OF
           LOCALIZED ROTATION. A BRIEF TORNADO COULD QUICKLY FORM.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LESLIE...
...DESOTO AND COBB.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3192 8421 3205 8397 3203 8396 3202 8396
      3202 8395 3200 8395 3199 8394 3199 8395
      3197 8393 3193 8393 3193 8392 3191 8392
TIME...MOT...LOC 1831Z 238DEG 29KT 3182 8425
Special weather statement, Nov 2, 2:02 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
202 PM EST MON NOV 2 2015

GAZ104>106-021930-
SUMTER GA-CRISP GA-DOOLY GA-
202 PM EST MON NOV 2 2015

AT 201 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS NEAR DESOTO...OR 13 MILES SOUTHEAST OF
AMERICUS...MOVING NORTHEAST AT 30 MPH. WEAK ROTATION HAS BEEN
DETECTED WITH THIS STORM AND MAY BE UPGRADED TO A WARNING.

  HAZARD...40 TO 50 MPH WIND AND ENHANCED RISK OF A BRIEF TORNADO.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. WHILE
           WINDS SHOULD RESULT IN MINOR DAMAGE TO TREE LIMBS AND
           BLOWING AROUND OF LIGHT...UNSECURED OBJECTS...THE LEADING
           EDGE OF THIS LINE OF STORMS HAS ALSO EXHIBITED AREAS OF
           LOCALIZED ROTATION. A BRIEF TORNADO COULD QUICKLY FORM.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE VIENNA...
LESLIE...DESOTO...COBB...GEORGIA VETERANS MEMORIAL ST PK AND DRAYTON.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3196 8411 3212 8391 3211 8381 3199 8381
      3191 8401 3191 8405
TIME...MOT...LOC 1901Z 228DEG 27KT 3195 8405
Special weather statement, Nov 2, 3:03 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EST MON NOV 2 2015

GAZ105-107-022030-
DOOLY GA-PULASKI GA-
303 PM EST MON NOV 2 2015

AT 302 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS ABOUT 4 MILES SOUTHEAST OF PINEHURST...OR 8
MILES NORTHEAST OF VIENNA...MOVING NORTHEAST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND AND ENHANCED RISK OF A BRIEF TORNADO.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. WHILE
           WINDS SHOULD RESULT IN MINOR DAMAGE TO TREE LIMBS AND
           BLOWING AROUND OF LIGHT...UNSECURED OBJECTS...THE LEADING
           EDGE OF THIS LINE OF STORMS HAS ALSO EXHIBITED AREAS OF
           LOCALIZED ROTATION. A BRIEF TORNADO COULD QUICKLY FORM.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WALLACE AND MOCK
SPRINGS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3212 8368 3216 8371 3226 8355 3222 8349
      3216 8349
TIME...MOT...LOC 2002Z 241DEG 16KT 3215 8366
Special weather statement, Nov 2, 3:59 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EST MON NOV 2 2015

GAZ096-107-109-022130-
DODGE GA-BLECKLEY GA-PULASKI GA-
359 PM EST MON NOV 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR DODGE...BLECKLEY AND PULASKI
COUNTIES UNTIL 430 PM EST...

AT 355 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HAWKINSVILLE...MOVING NORTHEAST AT 20 MPH.
WEAK ROTATION HAS BEEN DETECTED WITH THIS STORM AND A WARNING MAY BE
ISSUED IF IT INTENSIFIES.

  HAZARD...40 TO 50 MPH WIND AND ENHANCED RISK OF A BRIEF TORNADO.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. WHILE
           WINDS SHOULD RESULT IN MINOR DAMAGE TO TREE LIMBS AND
           BLOWING AROUND OF LIGHT...UNSECURED OBJECTS...THIS STORM
           HAS ALSO EXHIBITED AREAS OF WEAK ROTATION. A BRIEF TORNADO
           COULD QUICKLY FORM.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
COCHRAN...DUBOIS...BAILEYS PARK...EMPIRE...RODDY AND YONKERS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3225 8339 3231 8343 3243 8327 3239 8320
      3231 8319
TIME...MOT...LOC 2057Z 237DEG 16KT 3231 8335

The radar

The Robins AFB radar (KJGX), 95 km away, was scanning. The volume nearest the first event began at 21:05 UTC.

Open the radar archive at this moment

Event by event

2 tornado. Local standard time, as filed.

Tornado, Telfair

When
November 2, 4:06 PM EST to 4:22 PM EST
Where
Telfair County, 1.95 mi ENE of China Hill to 3.54 mi ENE of China Hill
Rating
EF1
Path length
1.63 mi
Path width
50 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
31.845, -83.092

A NWS survey team determined that a tornado occurred in southern Telfair county. The EF1 tornado with estimated maximum winds around 94 MPH began along Raymond Bloodworth Barkley West Road between County roads 54 and 52 near China Hill and travelled 1.63 miles east northeast before ending along State Highway 117 near China Hill Road east of China Hill. The tornado snapped 15 to 20 hardwood trees and caused structural damage to a building lifting the roof off. No injuries were reported. [11/02/15: Tornado #1, County #1-1, EF1, Telfair, 2015:009].

Tornado, Telfair

When
November 2, 4:32 PM EST to 4:42 PM EST
Where
Telfair County, 5.86 mi SW of Towns to 5.29 mi SW of Towns
Rating
EF1
Path length
0.77 mi
Path width
50 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
31.937, -82.817

A NWS survey team determined that a tornado occurred in southeastern Telfair county. The EF1 tornado with estimated maximum winds around 87 MPH began south of State Highway 134, west of Hugh McBride Road, and travelled .77 miles east northeast before ending along State Highway 134 east of Hugh McBride Road. The tornado snapped or uprooted numerous softwood and hardwood trees and caused structural damage to two center-pivot irrigation systems. No injuries were reported. The Telfair County 911 center reported a funnel cloud visible with this storm further east as it crossed U.S. Highway 341 north of Lumber City. Local law enforcement stopped traffic on the highway as the funnel cloud moved east, however they reported that there was no indication the circulation ever reached the ground and no damage was reported or found in this area. [11/02/15: Tornado #2, County #1-1, EF1, Telfair, 2015:010].

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyThe tornado archive for Georgia, 2015Warnings in Georgia, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 603779, 603787.